Limits...
Radiation recall reaction: two case studies illustrating an uncommon phenomenon secondary to anti-cancer agents.

Zhu SY, Yuan Y, Xi Z - Cancer Biol Med (2012)

Bottom Line: Erythema and edema appeared only at the irradiated skin.Both cases were considered chemotherapeutic agents that incurred radiation recall reactions.Clinicians should be knowledgeable of and pay attention to such rare phenomenon.

View Article: PubMed Central - PubMed

Affiliation: Department of Radiation Oncology, Xiangya Medical College Affiliated Cancer Hospital of Hu'nan Province, Zhongnan University, Changshan 410013, China.

ABSTRACT
Radiation recall phenomenon is a tissue reaction that develops throughout a previously irradiated area, precipitated by the administration of certain drugs. Radiation recall is uncommon and easily neglected by physicians; hence, this phenomenon is underreported in literature. This manuscript reports two cases of radiation recall. First, a 44-year-old man with nasopharyngeal carcinoma was treated with radiotherapy in 2010 and subsequently developed multi-site bone metastases. A few days after the docetaxel-based chemotherapy, erythema and papules manifested dermatitis, as well as swallowing pain due to pharyngeal mucositis, developed on the head and neck that strictly corresponded to the previously irradiated areas. Second, a 19-year-old man with recurrent nasal NK/T cell lymphoma initially underwent radiotherapy followed by chemotherapy after five weeks. Erythema and edema appeared only at the irradiated skin. Both cases were considered chemotherapeutic agents that incurred radiation recall reactions. Clinicians should be knowledgeable of and pay attention to such rare phenomenon.

No MeSH data available.


Related in: MedlinePlus

CHOP regimen-induced dermatitis. A and B: Coronal and sagital display of composite isodose distribution of conventional and IMRT for case 2 recurrent nasal NK/T cell lymphoma; C and D: Frontal and lateral photos of erythema and papules demarcated in concordance with areas of previous radiation dose distribution.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3643667&req=5

f2: CHOP regimen-induced dermatitis. A and B: Coronal and sagital display of composite isodose distribution of conventional and IMRT for case 2 recurrent nasal NK/T cell lymphoma; C and D: Frontal and lateral photos of erythema and papules demarcated in concordance with areas of previous radiation dose distribution.

Mentions: After 5 weeks, CHOP chemotherapy was initiated as a consolidative means on March 19, 2012. Three days later, erythema and edema appeared on the skin of the head that previously received the composite isodose distribution of radiation therapy (Figure 2). Radiation recall dermatitis was reasonably considered, and the causative link was generally attributed to the agents of CHOP regimen. No special measures were delivered to treat the erythema and edema, which turned into mildly dry desquamation 5 days later and gradually disappeared. Another course of CHOP regimen was administered at the same dosage. Mild erythema and edema reappeared but were similarly resolved without any special treatment.


Radiation recall reaction: two case studies illustrating an uncommon phenomenon secondary to anti-cancer agents.

Zhu SY, Yuan Y, Xi Z - Cancer Biol Med (2012)

CHOP regimen-induced dermatitis. A and B: Coronal and sagital display of composite isodose distribution of conventional and IMRT for case 2 recurrent nasal NK/T cell lymphoma; C and D: Frontal and lateral photos of erythema and papules demarcated in concordance with areas of previous radiation dose distribution.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3643667&req=5

f2: CHOP regimen-induced dermatitis. A and B: Coronal and sagital display of composite isodose distribution of conventional and IMRT for case 2 recurrent nasal NK/T cell lymphoma; C and D: Frontal and lateral photos of erythema and papules demarcated in concordance with areas of previous radiation dose distribution.
Mentions: After 5 weeks, CHOP chemotherapy was initiated as a consolidative means on March 19, 2012. Three days later, erythema and edema appeared on the skin of the head that previously received the composite isodose distribution of radiation therapy (Figure 2). Radiation recall dermatitis was reasonably considered, and the causative link was generally attributed to the agents of CHOP regimen. No special measures were delivered to treat the erythema and edema, which turned into mildly dry desquamation 5 days later and gradually disappeared. Another course of CHOP regimen was administered at the same dosage. Mild erythema and edema reappeared but were similarly resolved without any special treatment.

Bottom Line: Erythema and edema appeared only at the irradiated skin.Both cases were considered chemotherapeutic agents that incurred radiation recall reactions.Clinicians should be knowledgeable of and pay attention to such rare phenomenon.

View Article: PubMed Central - PubMed

Affiliation: Department of Radiation Oncology, Xiangya Medical College Affiliated Cancer Hospital of Hu'nan Province, Zhongnan University, Changshan 410013, China.

ABSTRACT
Radiation recall phenomenon is a tissue reaction that develops throughout a previously irradiated area, precipitated by the administration of certain drugs. Radiation recall is uncommon and easily neglected by physicians; hence, this phenomenon is underreported in literature. This manuscript reports two cases of radiation recall. First, a 44-year-old man with nasopharyngeal carcinoma was treated with radiotherapy in 2010 and subsequently developed multi-site bone metastases. A few days after the docetaxel-based chemotherapy, erythema and papules manifested dermatitis, as well as swallowing pain due to pharyngeal mucositis, developed on the head and neck that strictly corresponded to the previously irradiated areas. Second, a 19-year-old man with recurrent nasal NK/T cell lymphoma initially underwent radiotherapy followed by chemotherapy after five weeks. Erythema and edema appeared only at the irradiated skin. Both cases were considered chemotherapeutic agents that incurred radiation recall reactions. Clinicians should be knowledgeable of and pay attention to such rare phenomenon.

No MeSH data available.


Related in: MedlinePlus